Monthly Archives: November 2013

Venlafaxine withdrawal

It has been a while since I last posted.  My mood has gone down and down and I have found everything an effort but I want to start a mini journal on here about venlafaxine withdrawal.  I saw a consultant psychiatrist last Wednesday and it was decided that I taper off olanzapine and venlafaxine with a view to starting sertraline instead.  Olanzapine withdrawal isn’t too much of a problem because it has a long half life, as opposed to venlafaxine which has a very short half life.  The psychiatrist told me venlafaxine is the hardest to come off and he listed all the symptoms I may get, like sickness, dizziness, electric shocks in the head like brain zaps, feeling tired, aches and pains, it is not a nice drug to withdraw from.  So he gave me a plan.  I was to drop down to 300 mg from 375 mg for a week then get in touch with my caseworker.  If I am struggling he will prescribe some diazepam, if not then I can drop from 300 mg to 150 mg.

I am feeling bad after just three days at a lower dose.  My head feels like it is stuffed with cotton wool and I can’t keep still.  I am irritable, and fidgety also.  I don’t know if I could put up with this for six weeks without some kind of help.  Just see what happens.